Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Theac

Any Antibiotics That Do Not Cause Nausea?

Recommended Posts

I am 40, female and have had nodular/cystic acne since my teen years. I've taken trimethoprim with success, but it made me vomit. Same for Doxycycline (which also made me very anxious). I can deal with most side effects. but not nausea. Does anyone know of an antibiotic with a lower incidence of nausea - as every one I have looked at says it is a side effect?

(BTW, in terms of other meds, Accutane is not an option due to a mood disorder. I also get nauseous from Yasmin and Spiro - plus most of my acne is non-hormonal so I need more than just the birth control pill.)

Thanks for any suggestions.

Link to post
Share on other sites

Hi I see the 2 antibiotics u mentioned u have taken do have a higher incidence of nausea than average.i would go with duricef 2 500 mg a day or ceftin.they both are great for acne as are most cephalosporins.not taking on empty stomach always helps too.good luck

Link to post
Share on other sites

I took a rather high dose (1 g a week) of azithromycin a while ago. It didn't upset my stomach at all and was easy to take (two days a week). Sadly, the results were not impressive.

Link to post
Share on other sites

Hello all

Bit disappointing. I went back to the Dr and he won't prescribe cephalosporins, as apparently UK doctors are being told not to prescribe it long term due to the heightened risk of C difficile. I also mentioned azithromycin, but that is not on the list of approved antibiotics for acne. (We're only allowed the drugs that NICE approves for certain conditions in the UK.)

So I was left with a rather short list of what I could try, and have a script for erythromycin. I'm not very optimistic, but I guess I'll give it a go.

Thanks again for your replies.

Link to post
Share on other sites

Sorry to hear that the dermatologist have a short list of antibiotics.the antibiotic he prescribed you causes diarrhea regularly and stomach issues.plus it sucks for acne.usually will only help for mildest cases.you can ask for augmentin thats in a class thats different an old penicillin with a mixer acid.hopefully he will allow you to take that.plus if u want to eliminate all your cystic acne while on the antibiotic take 400 mg of ibuprofen directly with each dose of antibiotic and results will be amazing.i wouldnt bother mentioning to your dr. About that I can tell the shortsightedness and lack of understanding the devastation of cystic, nodular acne good luck again please post what he says next thanks

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×